| Model Number |
5903230 |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/13/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
Event or Problem Description
It was reported that during dialysis catheter insertion, the tunneler component allegedly broke off in the catheter.It was further reported that another kit was used and the same occurred; however, the procedure was completed.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.Based on the photo review, the device appears to be clean.The tunneler sheath was noted to be in place with no visible issues.A bend at the distal portion of the tunneler can be noted.The proximal catheter attachment stub is noted to be shorter and is noted to be broken.The broken piece is not visible in the photo.Therefore, the investigation is confirmed for a damaged tunneler with a broken catheter attachment stub.Per the evaluation results, the tunneler was noted to bent.While, a definitive root cause could not be determined based upon available information, it is possible that procedural issues contributed to the reported event.It is unknown whether patient issues contributed to the event.Possible contributing factors include excessive forces during tunneling and improper procedure.However, supplier corrective action is currently opened to address this issue and identify appropriate actions.
Event or Problem Description